| Catalog Number |
75445540 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.X-ray review: l2-s1 post-op films are provided.There has been a partial l4 vertebrectomy with fracture of the several pedicle screws.Fusion status is unknown.There appears to be a paucity of bone graft within the cage.The fit of the cage to the l3 and l5 endplates also appears poor, but there is not much subsidence, likely causes are failure of fusion.
Event or Problem Description
It was reported that patient underwent a l4 decompression procedure and underwent removal of pedicle due to syntripsis.On an unknown date, post-op, screw broke.Patient underwent revision surgery in which the screws were partially explanted.
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: visual review confirms screw breakage approximately 5 threads down from the base of the bone screw head.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Some fracture surface damage is noted near the area of crack propagation.Microscopic examination of the fracture surface identified a fairly flat fracture surface with multiple ratchet marks near the area of crack propagation, and gently convex progressive striations through the cross-sectional area of the bone screw, consistent with cyclic fatigue.Dimensional examination of the major and minor diameters of the bone screw confirm relevant bone screw dimensions are within print specification.The above observations are consistent with cyclic fatigue.
Additional Manufacturer Narrative